Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 40, NWS Blacksburg, VA

April 12, 2020Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2020, 10:47 PM EDT for Wilkes County, Yadkin County, North Carolina. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 10:47 PM EDT (02:47 UTC)
Expired
Apr 12, 2020, 11:15 PM EDT
In force
28 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:54 PM EDTTSTM WND DMG1 Sse North Wilkesboro, NCCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SSE NORTH WILKESBORO. LARGE TREE DOWN IN THE 900 BLOCK OF OLD US HIGHWAY 421. TIME ESTIMATED FROM RADAR.
Apr 12, 11:11 PM EDTTSTM WND DMG1 Ssw Roaring River, NCA STRONG THUNDERSTORM WITH DAMAGING WINDS BROUGHT A TREE DOWN IN ROARING RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WUUS51 KRNK 130247
SVRRNK
NCC193-197-130315-
/O.NEW.KRNK.SV.W.0040.200413T0247Z-200413T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1047 PM EDT Sun Apr 12 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wilkes County in northwestern North Carolina...
  West central Yadkin County in northwestern North Carolina...

* Until 1115 PM EDT.

* At 1047 PM EDT, a severe thunderstorm was located near
  Taylorsville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  North Wilkesboro...
  Wilkesboro...
  Ronda...
  Boomer...
  Windy Gap...
  Wilkes County Airport...
  and Clingman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3604 8119 3603 8127 3630 8106 3617 8071
      3606 8095 3606 8098 3605 8103 3603 8106
      3603 8110 3604 8111 3604 8114 3603 8116
TIME...MOT...LOC 0247Z 225DEG 40KT 3601 8117 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

DS
2 follow-up statements
778 
WWUS51 KRNK 130300
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1100 PM EDT Sun Apr 12 2020

NCC193-197-130315-
/O.CON.KRNK.SV.W.0040.000000T0000Z-200413T0315Z/
Wilkes NC-Yadkin NC-
1100 PM EDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHEASTERN WILKES AND WEST CENTRAL YADKIN COUNTIES...

At 1100 PM EDT, a severe thunderstorm was located near Moravian
Falls, or near Wilkesboro, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
North Wilkesboro...
Ronda...
Windy Gap...
Wilkes County Airport...
Clingman...
Swancreek...
and Roaring River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3604 8119 3630 8106 3619 8078 3611 8083
      3606 8095 3606 8098 3605 8103 3603 8106
      3603 8110 3604 8111
TIME...MOT...LOC 0300Z 215DEG 32KT 3610 8110 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

DS
697 
WWUS51 KRNK 130314
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1114 PM EDT Sun Apr 12 2020

NCC193-197-130324-
/O.EXP.KRNK.SV.W.0040.000000T0000Z-200413T0315Z/
Wilkes NC-Yadkin NC-
1114 PM EDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKES AND WEST 
CENTRAL YADKIN COUNTIES WILL EXPIRE AT 1115 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3604 8119 3630 8106 3619 8078 3611 8083
      3606 8095 3606 8098 3605 8103 3603 8106
      3603 8110 3604 8111
TIME...MOT...LOC 0314Z 225DEG 40KT 3620 8097 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:52 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 12, 9:52 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
952 PM EDT Sun Apr 12 2020

.SYNOPSIS...
A strong spring storm system will impact our weather tonight
and Monday producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 945 PM EDT Sunday...

Rain has now overspread most of the forecast forecast area this
evening. Main line of storms and heaviest rain appears to
arrive a little earlier than originally thought, possibly
knocking on the western forecast area border as early as 2 AM -
3 AM.

Temperatures are still rather cool along and west of the Blue
Ridge, with areas in the lower to mid 50s. Upper 50s to mid 60s
east of the Blue Ridge. Still expecting to see temperatures and
dew points continue to slowly rise overnight with strong warm
southerly flow continues to advect warmer temperatures/moisture
northward. Will also begin to see an increase in non-
thunderstorm winds as the low- level jet begins to strengthen
and the pressure gradient tighten as the low pressure to our
west deepens this evening. Still a big question on how much
instability can build in tonight ahead of the front, if any.
More instability will of course heighten the chance of seeing
severe storms. Regardless of instability, still will see a line
of storms/heavy rain push through the CWA. This is a dynamics
driven system and it will not take a very deep storm to tap into
the very strong low- level jet to mix strong winds down to the
surface.

Forecast as of 300 PM EDT Sunday...

What you see out the window at the moment is the proverbial
calm before the storm. There is lots of dynamic energy coming
together in the Nations mid-section, but for the moment our
forecast area is relatively calm. Clouds are streaming into the
area from the southwest along with an increasing coverage of
showers, but the main crux of the activity is not expected until
the overnight period and into early Monday.

As we transition through the evening. The upper flow is
forecast to back ahead of a strong shortwave trough to our
southwest, this wave moving east out of the Ark-La-Tex region
and phasing with a cold energetic northern stream long wave
trough which is sinking southeast from the northern Plains. The
phasing of these two dynamic upper level features is expected to
result in strong surface cyclogenesis, the surface low starting
at 994 mb over Oklahoma this evening and deepening to a 980 mb
low or possibly lower as it reaches the Ohio Valley and Great
Lakes by daybreak Monday. This rapid pressure drop will sharpen
the surface baroclinic zone with the associated cold front
accelerating east across the lower Ohio and TN valleys, and the
Deep South, then crossing the Mid-Atlantic States Monday
morning. The severe thunderstorm potential from the Storm
Prediction Center paints a grim outlook for the southeast U.S
over the next 24 hours, one which will contain life threatening
damaging winds and tornadoes.

For our forecast area there is a myriad of weather threats to
contend with over the next 24 hours. Starting with rainfall,
there is a high likelihood for at least one inch of rain
areawide, and upwards of 2 to 3 inches of rain along the Blue
Ridge Parkway, with the higher amounts favored along the
southern Blue Ridge from Floyd/Patrick counties of VA into the
NC mountains. It is this area where we have highlighted the
greatest risk for flash flooding.

Upslope flow and PWATs exceeding 1.5 inches which is 2-3 Standard
deviations above normal, lend to heavy rain at times across the
southern Appalachians/Blue Ridge. Model blended QPF showing 3+
inches of rain from NC mountains up the Blue Ridge to almost
Roanoke. Per moderate risk of excessive rainfall and flash
flood guidance running lower in the mountains with slower spring
greenup, this easily justifies a Flash Flood Watch for the NC
mtns/foothills to Floyd/Patrick County, VA. Additional notes
about river flooding concerns are highlighted within the hydro
section of this Area Forecast Discussion.

Moving on to the Wind and Thunderstorm Threat.  A 45-60kt low
level jet works in from the southwest/south this evening
enhancing the upslope across the southern Appalachians, and the
low level jet ramps up even more overnight ahead of the surface
cold front. Forecast soundings suggest there will be limited
mixing of these stronger winds initially, but ridges above 4000
ft could easily feel the affects of the LLJ where gusts could
approach 50 kts. At the same time showers with deeper convection
will also be increasing across the area. These showers will
have the potential to mix down some of this higher momentum air
even into the lower elevations. As such, have issued a wind
advisory for the entire forecast area beginning 02Z/10PM this
evening.

The passage of a line of thunderstorms will likely lead to the
strongest wind gusts late tonight and early Monday. The
thunderstorms associated with this line are expected to have a
high potential to produce severe weather due to the dynamic
nature of the atmosphere. These storms will be embedded within
an environment characterized by 1000-1500 J/kg MLCAPE along with
50+ kt effective bulk shear and large 0-1 km hodographs. This
environment will promote an ongoing risk of embedded supercells
and bowing segments capable of damaging wind and tornadoes. The
severe threat will persist until the passage of the surface
front which is expected to clear roughly a Bluefield WV to Boone
NC line by 12z/8AM, Lewisburg/Blacksburg/Roanoke/Mt Airy
corridor around 13Z/9AM, then east of a Lynchburg-Danville line
around 10AM...give or take an hour on the timing. These storms
are expected to be moving between 50-60kts...so the passage will
occur in rapid fashion. That said, even though the crux of the
activity comes through in the morning, embedded deep convection
overnight may mix down some isolated pockets of strong wind
yielding a need for warnings, and the post frontal winds
immediately following the actual line of severe storms may also
promote gusts capable of damage, and thus the reasoning for the
wind advisory remaining in effect until 20z/4PM.

After the front passes, skies are expected to clear rapidly
yielding mostly sunny skies by mid afternoon. The cold air
behind the front is lagging, so there will be a spike in the
temperature once the clouds depart Monday afternoon with highs
potentially testing 80 degrees across the Piedmont. Temperatures
will eventually succumb to the post frontal cold air advection,
but not until Monday night.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM EDT Sunday...

Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic. Tuesday morning
appears quiet, but high pressure should give way to an approaching
cold front by late Tuesday. Rain chances should increase on Tuesday
night, and confidence is increasing that the rain will change to
snow showers in the higher elevations. Some flurries may even spread
across a good portion of areas along and west of the Blue Ridge by
Wednesday morning as temperatures dip close to freezing. However, it
appears that most of the Piedmont will remain with just cold rain.

Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...

This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.

Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 730 PM EDT Sunday...

Deteriorating flight conditions occurring this evening as rain
and rain showers overspread the forecast area. Ceilings are
lowering to MVFR from south to north and eventually into the
IFR category overnight.

Rain is expected to become heavy at times overnight with an
increasing potential for thunderstorms. Forecast sounding
indicated elevated instability overnight, becoming surface
based by daybreak Monday when a solid line of strong to severe
thunderstorms cross the area associated with a strong cold
front. A 50-65kt LLJ is being forecast by the models, thus
increasing the potential for LLWS until after the frontal
passage. Post frontal, southwest to west winds will also be
quited gusty, continuing into Monday afternoon even though
flight conditions with respect to cloud bases and visibility
will be improving. Models suggest rapid improvement of
cigs/vsbys by Noon Monday.

Forecast confidence moderate to high.

Extended Aviation Discussion...

Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.

Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.

&&

.HYDROLOGY...
As of 330 PM EDT Sunday...

Incoming hydro event looks to be roughly 12-18-hour duration from
around 21Z/5PM this evening through 14Z/10AM Monday, with
heaviest of the rain occuring late tonight and up until the
passage of the cold front Monday morning. Models are generally
consistent in producing 1 to 3 inches of QPF. Highest amounts
look to be focused along the southern and central Blue Ridge.
Question is will this be enough to cause flash flooding and/or
river flooding?

Flash flood guidance in 6 hours shows 2-2.5 inches for flash
flooding and given some heavy rains with higher pwats, plus
convective elements, feel the need for the flash flood watch instead
of a flood watch.

However, this does not mean river flooding is not out of the
question.

Current forecasts for the rivers keeps them below flood stage, with
Alderson along the Greenbrier River coming close to minor flood
stage Monday night.

Looking at Ensemble River forecasts from the GEFS and NAEFS show
potential for minor to moderate flooding along the upper Roanoke/New
and Greenbrier Rivers as well as the upper James. This of course
does not include smaller river/streams and will re-evaluate need to
expand the flash flood watch northward or just have a flood watch
for rivers/streams due the runoff.

Soil moisture running about 40-60 percent above normal across the
mountains, and with less vegetation/greenup, runoff will be
increased, mainly in the mountains. Will have to watch for urban
flooding as well.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT Monday for VAZ007-009>020-022>024-
     032>035-043>047-058-059.
     Flash Flood Watch until 9 AM EDT Monday for VAZ015>017-032.
NC...Wind Advisory until 4 PM EDT Monday for NCZ001>006-018>020.
     Flash Flood Watch until 9 AM EDT Monday for NCZ001>003-018-019.
WV...Wind Advisory until 4 PM EDT Monday for WVZ042>044-507-508.

&&

SYNOPSIS...PM
NEAR TERM...BMG/PM
SHORT TERM...PW
LONG TERM...RR
AVIATION...BMG/PM
HYDROLOGY...PM/WP
Hazardous weather outlook, Apr 12, 2:36 PM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
236 PM EDT Sun Apr 12 2020

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-131845-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
236 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
MONDAY...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds and heavy rain that could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds and heavy rain that could lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for tonight into Monday morning.

NCZ001>003-018-019-VAZ015>017-032-131845-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick-
236 PM EDT Sun Apr 12 2020

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
MONDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
MONDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for tonight into Monday morning.

NCZ004>006-020-VAZ033>035-043>047-058-059-131845-
Stokes-Rockingham-Caswell-Yadkin-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
236 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
MONDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia
and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
large hail, damaging winds, isolated tornadoes, and heavy rain that
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are likely, which may produce
large hail, damaging winds, isolated tornadoes, and heavy rain that
could lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for tonight into Monday.

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:17 PM EDTSpecial Weather StatementRNKWilkes13 min
Apr 12, 11:37 PM EDTSpecial Weather StatementRNKSurry8 min
Apr 12, 11:50 PM EDTAreal Flood AdvisoryRNKSurry, Wilkes, Yadkin12 hr
Apr 12, 11:59 PM EDTSpecial Weather StatementRNKSurry31 min
Apr 13, 12:18 AM EDTAreal Flood AdvisoryRNKAlleghany, Ashe, Watauga12 hr
Apr 13, 12:29 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes31 min
Apr 13, 1:04 AM EDTSpecial Weather StatementRNKStokes26 min
Apr 13, 1:11 AM EDTSpecial Weather StatementRNKAlleghany19 min
Apr 13, 2:18 AM EDTSpecial Weather StatementRNKAshe27 min
Apr 13, 2:24 AM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga6 hr
Apr 13, 2:25 AM EDTSpecial Weather StatementRNKSurry35 min
Apr 13, 2:42 AM EDTFlash Flood WarningRNKSurry, Wilkes6 hr
Apr 13, 2:48 AM EDTSevere Thunderstorm WarningRNKSurry27 min
Apr 13, 3:23 AM EDTSpecial Weather StatementRNKSurry37 min
Apr 13, 3:45 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKWatauga6 hr
Apr 13, 3:47 AM EDTFlash Flood WarningRNKAlleghany6 hr
Apr 13, 4:06 AM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin24 min
Apr 13, 4:12 AM EDTTornado WarningRNKSurry, Yadkin33 min
Apr 13, 4:35 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Yadkin55 min
Apr 13, 5:19 AM EDTTornado WarningRNKRockingham26 min
Apr 13, 5:30 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham60 min
Apr 13, 5:36 AM EDTTornado WarningRNKRockingham24 min
Apr 13, 5:58 AM EDTTornado WarningRNKCaswell47 min
Apr 13, 6:02 AM EDTFlash Flood WarningRNKStokes4 hr
Apr 13, 8:31 AM EDTAreal Flood WarningRNKAshe6 hr
Apr 13, 8:47 AM EDTAreal Flood WarningRNKSurry, Wilkes6 hr
Apr 13, 9:33 AM EDTAreal Flood WarningRNKWatauga6 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.